The dualizing complex of F-injective and Du Bois singularities



Let \((R,\mathfrak {m}, k)\) be an excellent local ring of equal characteristic. Let j be a positive integer such that \(H_\mathfrak {m}^i(R)\) has finite length for every \(0\le i <j\). We prove that if R is F-injective in characteristic \(p>0\) or Du Bois in characteristic 0, then the truncated dualizing complex Open image in new window is quasi-isomorphic to a complex of k-vector spaces. As a consequence, F-injective or Du Bois singularities with isolated non-Cohen–Macaulay locus are Buchsbaum. Moreover, when R has F-rational or rational singularities on the punctured spectrum, we obtain stronger results generalizing Ishida (The dualizing complexes of normal isolated Du Bois singularities. Algebraic and topological theories, 387–390, 1984) and Ma (Math Ann 362:25–42, 2015).


F-injective Du Bois Dualizing complex Local cohomology 

Mathematics Subject Classification

14F18 13A35 14B05 



We would like to thank Shunsuke Takagi for several useful discussions and for bringing these questions to our attention. We would also like to thank Sándor Kovács, Zsolt Patakfalvi and Sean Sather-Wagstaff for useful discussions. Finally we thank Lance Miller, Kazuma Shimomoto and the referees for comments on previous drafts of this paper.


  1. 1.
    Ambro, F.: Quasi-log varieties. Tr. Mat. Inst. Steklova 240 (2003), no. Biratsion. Geom. Linein. Sist. Konechno Porozhdennye Algebry, 220–239. 1993751 (2004f:14027)Google Scholar
  2. 2.
    Bhatt, B., Scholze, P.: Projectivity of the Witt vector affine Grassmannian. Invent. Math. 209(2), 329–423 (2017)Google Scholar
  3. 3.
    Blickle, M., Schwede, K., Tucker, K.: \({F}\)-singularities via alterations. Am. J. Math. 137(1), 61–109 (2015)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bravo, A.M., Encinas, S., Villamayor, O.: A simplified proof of desingularization and applications. Rev. Mat. Iberoamericana 21(2), 349–458 (2005). (MR2174912)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Du Bois, P.: Complexe de de Rham filtré d’une variété singulière. Bull. Soc. Math. France 109(1), 41–81 (1981). [MR613848 (82j:14006)]MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Enescu, F., Hochster, M.: The Frobenius structure of local cohomology. Algebra Number Theory 2(7), 721–754 (2008)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Fedder, R.: \(F\)-purity and rational singularity. Trans. Am. Math. Soc. 278(2), 461–480 (1983)MathSciNetMATHGoogle Scholar
  8. 8.
    Fujino, O.: Fundamental theorems for semi log canonical pairs. Algebra Geom. 1(2), 194–228 (2014)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Gabber, O.: Notes on some t-structures. Geometric aspects of Dwork theory, vol. I, II, pp. 711–734. Walter de Gruyter GmbH & Co. KG, Berlin (2004)Google Scholar
  10. 10.
    Hanes, D.: Special conditions on maximal Cohen–Macaulay modules, and applications to the theory of multiplicities. Thesis, University of Michigan (1999)Google Scholar
  11. 11.
    Hartshorne, R.: Residues and duality. Lecture notes of a seminar on the work of A. Grothendieck, given at Harvard 1963/64. With an appendix by P. Deligne. Lecture Notes in Mathematics, No. 20, Springer, Berlin (1966)Google Scholar
  12. 12.
    Hochster, M., Huneke, C.: Tight closure, invariant theory, and the Briançon–Skoda theorem. J. Am. Math. Soc. 3(1), 31–116 (1990)MATHGoogle Scholar
  13. 13.
    Ishida, M.-N.: The dualizing complexes of normal isolated du Bois singularities. In: Algebraic and topological theories (Kinosaki, 1984), pp. 387–390. Kinokuniya, Tokyo (1986)Google Scholar
  14. 14.
    Kollár, J.: Higher direct images of dualizing sheaves I. Ann. Math. (2) 123(1), 11–42 (1986)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Kollár, J., Kovács, S.J.: Log canonical singularities are Du Bois. J. Am. Math. Soc. 23(3), 791–813 (2010). (2629988)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Kovács, S.J., Schwede, K.E.: Hodge theory meets the minimal model program: a survey of log canonical and Du Bois singularities, Topology of stratified spaces. In: Math. Sci. Res. Inst. Publ., vol. 58, pp. 51–94. Cambridge University Press, Cambridge (2011)Google Scholar
  17. 17.
    Kunz, E.: On Noetherian rings of characteristic \(p\). Am. J. Math. 98(4), 999–1013 (1976)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Ma, L.: \({F}\)-injectivity and Buchsbaum singularities. Math. Ann. 362(1–2), 25–42 (2015)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Quy, P.H., Shimomoto, K.: \(F\)-injectivity and Frobenius closure of ideals in Noetherian rings of characteristic \(p\,>\,0\). Adv. Math. 313, 127–166 (2017)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Schenzel, P.: Applications of dualizing complexes to Buchsbaum rings. Adv. Math. 44(1), 61–77 (1982)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Schewde, K., Zhang, W.: Bertini theorems for \(F\)-singularities. Proc. Lond. Math. Soc. (3) 107(4), 851–874 (2013)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Smith, K.E.: Tight closure of parameter ideals. Invent. Math. 115(1), 41–60 (1994)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Smith, K.E.: \(F\)-rational rings have rational singularities. Am. J. Math. 119(1), 159–180 (1997)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Stückrad, J., Vogel, W.: Buchsbaum rings and applications. Springer, Berlin (1986)CrossRefMATHGoogle Scholar
  25. 25.
    T. Stacks Project Authors: The Stacks Project.

Copyright information

© Springer-Verlag GmbH Deutschland 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of MichiganAnn ArborUSA
  2. 2.Department of MathematicsUniversity of UtahSalt Lake CityUSA

Personalised recommendations